Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Arava anyone?
    avatar
    HuskerKittyCat posted:
    Has anyone tried Arava? My dr. took me off methotraxate and put me on Arava. His thinking was that the methotraxate was the cause of my cough, but no it wasnt. I still have it. Had xrays and lung funtion tests done also. Nothing shows up. Anyhow I was just wondering if anyone else has tried this drug and if it worked or did you have any reactions. Thanks.
    Reply
     
    avatar
    Byroney_WebMD_Staff responded:
    Dear HuskerKittyCat,

    I'm sorry to hear about the need for a medication change, and that persistant cough. Here's a Chart of RA Medications and it includes Arava (leflunomide).

    Things are slow here right now because of the holidays, but hopefully someone who has tried it will post soon.

    Happy New Year!

    Byroney
     
    avatar
    potterpot replied to Byroney_WebMD_Staff's response:
    Hi HuskerCat, I started with meth. and got a cough bad, Doctor took me off and put me on Arava. I had no problem with it, side effects but my liver enzines went up 3 times higher than they should.Went off. I have a lot of med. problems.plaguenil was next and I got a rash all over my body. Had to go to dermataligist and ended up with skin cancer on my face. The only thing next is to go on humera or other. It scares me! I hope you have better luck.
     
    avatar
    Maaroom responded:
    I have had R.A. for 30 years, I have used 13 major drugs including Methotraxate with a range of bad reactions. I have taken Arava along with Plaquenill and Folic Acid with good results for over 5 years now. Arava does give me one problem in the form of very loose bowels but I have learnt to cope with this simply because the control of the effects of R.A. has been good on this combination. Best of luck with Arava.
     
    avatar
    goldie39l responded:
    HuskerKittyCat..........I have been on Arava for years and haven't had any side affects. Seems to work for me. Hope fully this will work out for you. Your Dr should be doing blood tests often to make sure your liver is ok while on this medication. There are many meds out there now that may help if Arava doesn't. Keep your chin up everything has a way of working out. Happy New Year!
     
    avatar
    spalady69 replied to goldie39l's response:
    I have been on Arava for years,too, and no side affects. Other meds like methotrexate were awful.I have blood work done faithfully each month and all is ok.
    Spalady69
     
    avatar
    lakelady6863 responded:
    When I was diagnoses with RA in 2003 at age 64, my Rheumatologist said it was the worst case he had ever seen. I had been very athletic and just didn't "seem" like a RA patient. After 9 days in the hospital, being totally bedridden and unable to move they called in the Rheumatologist. Once diagnosed, he hit me with a combination of high doses of meds and then titrated down the amount of all of the initial drugs (over 9 months) and eventually put me on 10mg of Arava every day. It is truly a wonder drug for me. I still do all of my own housework, yard work and snow plowing with nary a pain. I have had absoutely no side effects from Arava. I would try it and see if it works for you.
     
    avatar
    HuskerKittyCat replied to Maaroom's response:
    to have found that the arava causes me to have very loose stools. and i do mean very loose. Its to the point I'm thinking maybe I should go back to the methotraxate. I didn't have that problem with that. just that damn persistent cough. I'm not sure what to do. Thanks for your imput.


    Helpful Tips

    prednisolone may be more effective than prednisone in some patientsExpert
    Rarely I will find a patient who is not getting the response I would expect with prednisone. In those patients, I will sometimes prescribe ... More
    Was this Helpful?
    36 of 40 found this helpful

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.